This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

Methylphenidate-Induced Neuroleptic Malignant Syndrome: A Case Report

Biju Basil, MD, DPM Maju Mathews, MD, MRCPsych

Published: February 15, 2006

Article Abstract

Because this piece does not have an abstract, we have provided for your benefit the first 3 sentences of the full text.

Sir: Methylphenidate is a piperidine derivative, structurally related to amphetamines. It reaches peak blood concentration in 2 hours and has a short half-life of 1 to 2 hours. Its onset of action occurs shortly after dosing, and it can cause increased wakefulness, energy, alertness, and physical and mental performance. Its side effects include anorexia, weight loss, slow growth, insomnia, dysphoria, tics, and psychosis.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 8

Quick Links: Neuroleptic Malignant Syndrome , Side Effects-Medication

References

Sign-up to stay
up-to-date today!

SUBSCRIBE

Already registered? Sign In

Clinical and Practical Psychopharmacology

Antipsychotic Augmentation With N-Acetylcysteine for Patients With Schizophrenia

Dr Andrade discusses whether or not recent findings support the use of NAC as antipsychotic augmentation in...

Read More...